Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

129 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for post-inflammatory hyperpigmentation

Answered by
Dr.
Dr. Hardik Pitroda

Dermatologist

Practicing since :2010

Answered : 1489 Questions

default
Posted on Fri, 8 Aug 2014 in Skin Hair and Nails
Question: my face turned very dark also dark under eyes i went to doctor he told it is infection and asked me to use lobate gm i used it and darkness was gone however got pimples on face now left with dark spots when i stop using the cream face is turning dark again
doctor
Answered by Dr. Hardik Pitroda 1 hour later
Brief Answer:
Avoid LOBATE cream, Send clinical pictures

Detailed Answer:
Hello XXXXXXX
Thank you for posting on HealthcareMagic.

I appreciate your concern regarding your skin condition and i will try to solve your query in best possible way.

The definitive diagnosis of your condition is difficult to make unless a direct physical examination or review of good quality photographs.

From your history and description, it seems you have got acneiform eruptions and post-inflammatory hyperpigmentation secondary to use of LOBATE GM cream.

Acneiform eruption is a skin condition that resemble acne vulgaris. Acne-like eruptions develop as a result of infections, hormonal or metabolic abnormalities and drug reactions (Oral or topical).

Since you have use LOBATE cream which contains very potent steroid clobetasol which as such is not mandated for use on face and it can definitely cause acneiform eruptions. These acneiform eruptions when heal can leave behind dark spots which is called post inflammatory hyper-pigmentation.

As for now I would strictly insist you to avoid any further use of LOBATE cream to prevent the condition from worsening.

I insist you to mail you clinical pictures so that I can accurately formulate treatment plan for you.
You can mail the pictures to YYYY@YYYY with the subject titled 'ATTN Dr Hardik Pitroda'.

Thank you and take care
Dr Hardik Pitroda
M.D Dermatology
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
default
Follow up: Dr. Hardik Pitroda 5 hours later
Hi, I have provided some attachments. Please review them.
doctor
Answered by Dr. Hardik Pitroda 16 hours later
Brief Answer:
Oral and topical antibiotics an retinoids, peels

Detailed Answer:
Hello XXXXXXX
Thank for the photograph.
After review of your photograph, it is very clear that you have developed acneiform eruptions due to use of LOBATE cream and they have healed with hyperpigmentation.
I would suggest you to avoid further use of LOBATE cream.
For acneiform eruptions, I would suggest oral course of oral azithromycin for few weeks.Apply a cream containing antibiotic like clindamycin with nicotinamide twice a day and a gel containing adapalene and benzoyl peroxide at night.
Additionally you can get series of chemical peels from your dermatologist for better treatment and to reduce pigmentation.
Personally I would suggest glycolic acid peel or a combination of salicyclic acid and mandelic acid.
Use a broad spectrum gel based sunscreen beforw going out in sun.
Use a glycolic acid based facewash.
I am sure with the treatment outlined, you will be fine soon.
Thank you
Dr Hardik Pitroda
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Clobetasol

doctor1 MD

I talked to you before about my medical problem. My blood work showed HSV type 1 negative HSV type 2 positive, I don't have blisters at genital area, but within past 3days around my mouth slightly redness and itching, no pain , no blisters yet,...

doctor1 MD

I have reoccurring rashes around my elbow that itch like crazy and feel hot to the touch. I am currently using Clobetasol , but it's not working very well.

doctor1 MD

My complexion is generally brown. About a year and a half ago I developed a strong itch on my leg. I went to see a dermatologist about 6 moths later & he diagnosed me with Lichen. He gave me a medication. I started to use the medication & the...

doctor1 MD

I had undergone laproscopy for removal of my gall stones & gall bladder in June 2012. After about a fortnight the incision area became red & swollen & finally there were pus in it. A few days later I developed lumps on my right breast & on my right arm pit. Almost all known anti biotics were tried but the three wounds failed to recover. After a series of tests & analysis of wound samples & mamography, in August 2012, Claribid & Loxof were suggested & within a week the wounds started healing up. Thereafter the same Claribid & Loxof continued & after a month my wounds healed up completely but as advised continued the medicines for a total period of three months. In the mean time, about a month back, I started having skin rashes on both my upper & lower limbs . On consultation, I was suggested Desloraladine - 5 mg , Clobetasol Ointment for local application & was also suggested to have T3-T4-TSH tests to be done. Although T3 & T4 are within normal range, TSH is high at 14.11. Will be obliged if you could please advise whether high TSH is the cause of my skin rashes which has now spread to the whole body & the suggested treatment asap.

doctor1 MD

I am 53 yrs old. I have had a partial hysterectomy at age 43. For the past couple years I have experienced chronic internal & external vaginal itching, soreness, burning and inflammation. My gynecologist has written all sorts of Rx s such as Temorvate, Clobetasol Propionate Oint. 0.05%, Terconazole Vaginal Crm 0.4%, Desoximetasone USP, 0.25%, etc. I have been to a 2nd gynecologist & she also does not seem to know what is going on. I had to be weaned off the steriod creams as my skin was getting so thin in that area. I am trying ph balanced body washes but they all seem to have some fragrance in them which I do not like using. I have been using fragrance free laundry soap and fragrance free body washes and bar soaps for years trying to relieve this problem. I am at my wits end and very frustrated and uncomfortable. Do you have any suggestions or thoughts as to what is going on???

doctor1 MD

Hello Doctor, My name is sapna, age of 32yrs, having severe itchy patch under the foot . It has been there for 5yrs and i get severe itching. I consulted so many dermotologists but of no use. I was suggested below medicines by a dermotologist and currently i am using them: -- Resteclin 500mg tablets -- allegra 180mg tablets -- clobetasol cream BP Tenovate ointment Please suggest me, what kind of decease is this and is it curable/no.

doctor1 MD

I wanted to know if hydrocortisone .05%,retin a .05%, and hydroquinone 3% is just as good as clobetasol in place of hydrocortisone for lightening darkened knuckles?